Alert archive / Montana / Wind Chill Advisories in 2021
Wind Chill Advisory 3, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Feb 3, 2021, 12:21 PM MST for 5 counties in Montana. It took effect at Feb 4, 2021, 12:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2021, 12:21 PM MST (19:21 UTC)
- In effect from
- Feb 4, 2021, 12:00 AM MST
- Expired
- Feb 4, 2021, 10:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 103 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -266 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS45 KGGW 031921 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1221 PM MST Wed Feb 3 2021 MTZ024-062-032030- /O.CAN.KGGW.WW.Y.0005.000000T0000Z-210203T2200Z/ Richland-Eastern Roosevelt- 1221 PM MST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has ended across the area, therefore the Winter Weather Advisory has been cancelled. $$ MTZ018-019-061-041200- /O.NEW.KGGW.WC.Y.0003.210204T0700Z-210204T1700Z/ Daniels-Sheridan-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, and Opheim 1221 PM MST Wed Feb 3 2021 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Daniels, Sheridan and Northern Valley Counties. * WHEN...From midnight tonight to 10 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
4 follow-up statements
783 WWUS45 KGGW 040143 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 643 PM MST Wed Feb 3 2021 MTZ017-020-024-062-041545- /O.EXA.KGGW.WC.Y.0003.210204T0700Z-210204T1700Z/ Central and Southern Valley-Western Roosevelt-Richland- Eastern Roosevelt- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Wolf Point, Poplar, Sidney, Fairview, and Culbertson 643 PM MST Wed Feb 3 2021 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Central and Southern Valley, Richland, and Roosevelt Counties. * WHEN...From midnight tonight to 10 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ018-019-061-041545- /O.CON.KGGW.WC.Y.0003.210204T0700Z-210204T1700Z/ Daniels-Sheridan-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, and Opheim 643 PM MST Wed Feb 3 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Northern Valley, Daniels and Sheridan Counties. * WHEN...From midnight tonight to 10 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
347 WWUS45 KGGW 040959 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 259 AM MST Thu Feb 4 2021 MTZ017>020-024-061-062-041700- /O.CON.KGGW.WC.Y.0003.000000T0000Z-210204T1700Z/ Central and Southern Valley-Daniels-Sheridan-Western Roosevelt- Richland-Northern Valley-Eastern Roosevelt- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Opheim, and Culbertson 259 AM MST Thu Feb 4 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 15 to 25 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until 10 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
907 WWUS45 KGGW 041611 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 911 AM MST Thu Feb 4 2021 MTZ017-018-020-024-061-062-041715- /O.CAN.KGGW.WC.Y.0003.000000T0000Z-210204T1700Z/ Central and Southern Valley-Daniels-Western Roosevelt-Richland- Northern Valley-Eastern Roosevelt- 911 AM MST Thu Feb 4 2021 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures are still cold but wind chills are continuing to come up across the area with the sunlight. Therefore, the wind chill advisory is cancelled. $$ MTZ019-041715- /O.CON.KGGW.WC.Y.0003.000000T0000Z-210204T1700Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 911 AM MST Thu Feb 4 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Sheridan County. * WHEN...Until 10 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
997 WWUS45 KGGW 041706 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1006 AM MST Thu Feb 4 2021 MTZ019-041815- /O.EXP.KGGW.WC.Y.0003.000000T0000Z-210204T1700Z/ Sheridan- 1006 AM MST Thu Feb 4 2021 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chills are rising and the advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 9:02 AM MST, 3 hours 19 minutes earlier.
Area forecast discussion, Feb 3, 9:02 AM MST, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 902 AM MST Wed Feb 3 2021 .DISCUSSION... Cancelled Winter Weather Advisory for Valley and Daniels County. Snow band moving through the remainder of the advisory area this morning. Probably won't make to Sidney but northern Richland Co looks to get a decent amount of snow for messy roads there. TFJ Previous Discussion... A cold front will push through NE Montana today, bringing with it light accumulations of wet snow as well as the potential for freezing rain to mix in at times. The wintry mix may lead to some travel concerns over the area, so the existing Winter Weather Advisory has been left in place until 3 PM this afternoon for portions of the CWA. That said, slick road conditions may still result after the advisory expires once temperatures dive into the single digits overnight. Any wet surfaces may experience icy conditions as a result of the changing temperatures tonight. Arctic temperatures are expected to settle into northeast Montana for the weekend with some of the coldest temperatures to date this winter season expected. Low temperatures will be well below zero each night, with daytime highs near zero. Wind chill hazards appear likely, especially given the milder winter leading into this coming air mass. Longer term, ensembles continue to suggest continued below average temperatures through the rest of the forecast period. && .AVIATION... A range of VFR to IFR is expected across NE Montana today. A cold front will push through with light snow and potential for some mixing in of freezing rain. Reduced ceilings and visibility are possible with the precipitation. Otherwise, do expect gusty northwest winds at times as well with the frontal passage. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 3 PM MST this afternoon for Eastern Roosevelt...McCone...Richland...Sheridan...Western Roosevelt. && weather.gov/glasgow
Nearby
Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.